MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX HOLLOW FIBER OXYGENATOR/ ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX HOLLOW FIBER OXYGENATOR/ ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: coordinator of perfusion services the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Since the involved lot number was unknown, it could not be confirmed.There was one similar complaint for the involved product code in the past three years.(b)(4).
 
Event or Problem Description
The user facility reported an issue involving the venous thermistor on the capiox device involved.During set-up it was noticed that it was loose.A temp probe was attached to it and did not give a reading.An additional oxygenator was retrieved and when it was opened from the internal wrapping, the thermistor of the second oxygenator fell off completely without even touching it.The surgery was completed successfully.The event did cause or contribute to an injury.No blood loss was reported.The product was changed out.Additional information was received on 13 feb 2024: the event did result in delay in beginning or continuing of the surgical procedure in the time it took to change out the device.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide an update to section d4 and h4, a correction in section d9, and to provide the completed investigation results.Review of the manufacturing record and the shipping inspection record of the actual sample found no anomaly.Regarding the involved product code/lot number, no other similar complaint was received.According to the investigation result, no anomaly was found in the manufacturing records.Since the actual sample could not be confirmed, the cause of occurrence could not be clarified.The instructions for use (ifu) (capiox fx05) has the following cautions: "do not use if the package or device is damaged (e.G., cracked) or any of the port caps are off." "if the product is dropped during set-up, do not use it.Replace with another device.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visually inspection of the actual samples: for both actual samples, it was confirmed that the thermistor probe on the venous blood inlet port of reservoir had been fractured at the base.Magnifying and electron microscopic inspection of the fracture surface.For both actual samples, no foreign object or air that could lead to fractures was found.For both actual samples, the fracture surface had partially smooth and partially rough.From the smooth area found on the fracture surface, it was inferred that both samples were subjected to a momentary load, leading to the fractures.Simulation test: based on the assumption inferred from the fracture surfaces that the fractures were caused by a momentary load, a momentary load was applied to a factory-retained thermistor probe.As a result, a fracture similar to that of the actual samples was replicated.From the investigation results, as one of the possibilities for both actual samples, it was likely that the thermistor probe attached to the venous blood inlet port of reservoir was subjected to a momentary load, leading to the fracture.However, it was not possible to identify when the fractures occurred from the condition of the actual samples, and it was not possible to clarify the cause.The instructions for use (ifu) of capiox fx05 indicates as follows: "do not use if the package or device is damaged (e.G., cracked) or any of the port caps are off." "if the product is dropped during set-up, do not use it.Replace with another device.".

Brand Name
CAPIOX HOLLOW FIBER OXYGENATOR/ ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18749103
Report Number9681834-2024-00026
Device Sequence Number17710057
Product Code DTZ
UDI-Device Identifier04987350739087
UDI-Public04987350739087
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number1CX*FX05RWA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer03/15/2024
05/09/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date04/05/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown